Illinois, 2014

Hail in Illinois, June 25, 2014

June 25, 2014 · NWS LOT · 1 event in 1 county or zone

A few widely scattered thunderstorms developed over north central Illinois producing small hail, with at least one report of nickel size hail.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LOT wrote it up.

A few widely scattered thunderstorms developed over north central Illinois producing small hail, with at least one report of nickel size hail.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Chicago, IL wrote its last area forecast discussion before the first event at Jun 25, 2:37 PM CST, 21 minutes earlier.

Area forecast discussion, Jun 25, 2:37 PM CST, 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
337 PM CDT WED JUN 25 2014

.DISCUSSION...
336 PM CDT

MAIN FORECAST CONCERNS/CHALLENGES ARE WITH CONTINUED THUNDERSTORM
CHANCES THROUGH THE PERIOD...AS WELL AS WARMING TREND INTO THE
WEEKEND.

OF PARTICULAR CONCERN IN THE NEAR TERM ARE WITH THE SCATTERED
THUNDERSTORMS CONTINUING TO DEVELOP ACROSS NORTH CENTRAL AND
NORTHEAST ILLINOIS. LATEST RADAR IMAGERY DEPICTING SEVERAL STRONG
THUNDERSTORMS CONTINUING TO DEVELOP AT THIS TIME...WITH SMALL HAIL
AND WINDS TO 50 MPH THE THREATS AT THIS TIME. AS WAS ALSO
ANTICIPATED...HEAVY RAIN WITH LOCALIZED MINOR FLOODING CONTINUES
TO BE A THREAT WITH ONE OF THE STRONGER STORMS PRODUCING SLIGHTLY
OVER AN INCH AS IT MOVED OVER THE OFFICE HERE IN ROMEOVILLE.
THUNDERSTORM DEVELOPMENT WILL CONTINUE TO BE FOCUSED ALONG BEST
SURFACE CONVERGENCE NEAR FRONT FROM ROCKFORD SOUTHEAST TO KANKAKEE
OVER THE NEXT SEVERAL HOURS...WHERE INSTABILITY AXIS RESIDES. AS
LARGE VORT MAX WELL TO THE NORTH CONTINUES EAST THIS
AFTERNOON...TAIL END OF SHORTWAVE TROUGH WILL ALSO EXIT. BEST
LARGE SCALE LIFT WILL BE LOST WITH THE COVERAGE OF STORMS LIKELY
DECREASING THROUGH EARLY EVENING. DO CONTINUE TO MONITOR SEVERAL
OUTFLOW BOUNDARIES WHICH HAVE DEVELOPED FROM THIS AFTERNOONS
CONVECTION...WHICH COULD BE A FOCUS FOR ENHANCED DEVELOPMENT THIS
AFTERNOON AS WELL AS A SOURCE OF LOW HORIZONTAL LEVEL SHEAR. THIS
LOW LEVEL SHEAR IN THE PRESENCE OF THE STEEP LAPSE RATES COULD
PROVIDE A SCENARIO SIMILAR TO YESTERDAY...WITH ISOLATED FUNNEL
CLOUDS POSSIBLY DEVELOPING. THIS AFTERNOON BEFORE THE STORMS
DIMINISH THROUGH EARLY EVENING...SMALL HAIL...GUSTY WINDS...AND
HEAVY RAIN WILL STILL BE THE MAIN THREATS WITH AN ISOLATED SEVERE
THREAT STILL NOT OUT OF THE QUESTION.

FOG ALONG THE SHORE WILL ONCE AGAIN BE AN ISSUE THIS EVENING
THROUGH THURSDAY MORNING. EXPECT THIS FOG AND LOW STRATUS TO SPILL
BACK INLAND LATE THIS EVENING MAINLY AFFECTING AREAS NEAR LAKE
MICHIGAN DURING THIS TIME...BUT WITH THIS FOG/STRATUS LIKELY
MOVING FURTHER INLAND AND AFFECTING A GOOD PORTION OF THE CWA
OVERNIGHT INTO EARLY THURSDAY MORNING. WILL MAKE MENTION OF FOG IN
THE GRIDS/ZONES AND HWO...AN MONITOR THIS INLAND PUSH THIS EVENING
FOR POSSIBLE DENSE FOG ADVISORY AGAIN TONIGHT.

AFTER THIS AFTERNOON/EARLY EVENINGS DEVELOPMENT DIMINISHES...DONT
EXPECT ANY SHOWER/THUNDERSTORM DEVELOPMENT FOR THE REMAINDER OF
THE NIGHT. DO EXPECT THURSDAY MORNING TO REMAIN MOSTLY DRY AS WELL
AS ANY THUNDERSTORM DEVELOPMENT SHOULD STAY WELL WEST OF THE CWA
DURING THIS TIME. UPPER LEVEL RIDGING SHOULD BEGIN ACROSS THE
REGION DURING THE DAY THURSDAY...BUT WITH SOME POTENTIAL FOR SOME
WEAK MID LEVEL ENERGY TO DRIFT EASTWARD TOWARDS THE CWA. THIS
POTENTIAL ENERGY COINCIDING WITH A LINGERING BOUNDARY STRETCHED
ACROSS THE REGION COULD PROVIDE FOR SOME DEVELOPMENT ONCE AGAIN
THURSDAY AFTERNOON. BEST FOCUS SHOULD REMAIN TO THE WEST OF THE
CWA BUT WITH THE POSSIBILITY FOR ANY DEVELOPMENT TO DRIFT EASTWARD
TOWARDS THE CWA...DID MAINTAIN SOME LOW CHANCE POPS. DO EXPECT
THURSDAY NIGHT BE ON THE DRIER SIDE WHILE THE STRONGER FLOW/ENERGY
REMAINS WELL TO THE NORTHWEST...BUT WITH POTENTIAL FOR WAA PRECIP
TO SWING EAST ACROSS NORTH CENTRAL ILLINOIS...DID LEAVE A SLIGHT
CHANCE MENTION IN THE GRIDS. RISING HEIGHTS AND PERSISTENT WAA
WILL BE THE TREND INTO THE WEEKEND...WHILE ENERGY THE NORTHWEST
SLOWLY APPROACHES. A VERY MOIST AND WARM ENVIRONMENT WITH SOME
POTENTIAL FOR FOCI FOR THUNDERSTORM DEVELOPMENT TO REMAIN...HAVE
WARRANTED CHANCE POP MENTION INTO THE WEEKEND WHILE TEMPS IN THE
UPPER 80S ARE EXPECTED.

RODRIGUEZ

&&

.AVIATION...

//ORD AND MDW CONCERNS...UPDATED 20Z...

* SCATTERED SHOWERS AND THUNDERSTORMS THIS AFTERNOON/EVENING.
* IFR CIGS/VSBY RETURNING LATE THIS EVENING/OVERNIGHT.

BMD

//DISCUSSION...UPDATED 18Z...

HIGH PRESSURE IS BUILDING INTO THE NORTHERN GREAT LAKES REGION WITH
NORTHEAST FLOW OFF OF LAKE MICHIGAN IN PLACE AT THE CHICAGO
TERMINALS WHILE WEST TO NORTHWEST WINDS ARE IN PLACE FARTHER WEST
OVER NORTH CENTRAL IL. THERE IS AN AREA OF CONVERGENCE IN BETWEEN
THESE TWO FEATURES WHICH WILL LIKELY BE THE FOCUS FOR SHRA/TSRA
DEVELOPMENT EARLY THIS AFTERNOON AS AN UPPER LEVEL DISTURBANCE
SKIRTS JUST TO OUR NORTH OVER WISCONSIN. GROWING CUMULUS IS NOW
EVIDENT ON SATELLITE IMAGERY FROM ROUGHLY LSE THROUGH RFD TO CNI.
STORMS FORMING IN THIS AREA ARE EXPECTED TO MOVE EAST...BUT MAY LOSE
SOME STEAM AS THEY NEAR THE LAKE AND MOVE OVER THE LAKE COOLED AIR.
THIS EVENING AND TONIGHT...WITH THE LOSS OF DAYTIME HEATING AND
MIXING...EXPECT THE MARINE CIGS TO SPREAD BACK INLAND OVER THE
TERMINALS REDUCING VSBY AND CIGS BACK TO IFR.

BMD

//ORD AND MDW CONFIDENCE...UPDATED 18Z...

* MEDIUM-HIGH CONFIDENCE IN IFR AGAIN TONIGHT...LOW-MEDIUM
  CONFIDENCE IN TIMING.
* LOW CONFIDENCE IN SHRA/TSRA DIRECTLY IMPACTING ORD...MEDIUM-HIGH
  AT MDW.

BMD

//OUTLOOK FOR ORD/MDW FOR 00Z FRIDAY-12Z WEDNESDAY...UPDATED 12Z...

THURSDAY NIGHT THROUGH TUESDAY...PERIODIC CHANCES FOR SHOWERS AND
THUNDERSTORMS.

KREIN

&&

.MARINE...
239 PM CDT

HIGH PRESSURE CENTERED OVER ONTARIO WILL SPREAD SOUTHWARD INTO THE
GREAT LAKES INTO TONIGHT WHILE LOW PRESSURE STRETCHING FROM NOVA
SCOTIA SOUTHWEST INTO THE MID ATLANTIC CONSOLIDATES OVER SOUTHERN
NEW ENGLAND FRIDAY. DRIER AIR IS STARTING TO FILTER SOUTHWARD ACROSS
NORTHERN PORTIONS OF THE LAKE WHICH SHOULD HELP REDUCE THE COVERAGE
OF FOG ACROSS NORTHERN PORTIONS OF THE LAKE INTO THE EVENING. DENSE
FOG WILL LIKELY REMAIN ACROSS THE SOUTHERN HALF TO TWO-THIRDS OF THE
LAKE THROUGH TONIGHT SO WILL MAINTAIN THE DENSE FOG ADVISORY.
OTHERWISE...WINDS WILL REMAIN ON THE LIGHT SIDE FROM THE NORTH AND
NORTHEAST TONIGHT AND LIKELY BECOME VARIABLE ONSHORE THURSDAY WITH
HIGH PRESSURE RIDGING SPREADING DOWN THE LAKE. THE HIGH WILL MOVE
EAST INTO FRIDAY WHILE LOW PRESSURE DEVELOPS ACROSS THE HIGH PLAINS.
WIND SPEEDS WILL LIKELY REMAIN LIGHT GOING INTO FRIDAY AND FAVOR A
SOUTHEAST DIRECTION BUT THE FLOW MAY BE LIGHT ENOUGH THAT THEY
BECOME ONSHORE. THE PRESSURE GRADIENT WILL GRADUALLY STRENGTHEN
SATURDAY BRINGING INCREASING SOUTHERLY WINDS BUT THE STRONG WARM
ADVECTION WILL KEEP  SHARP INVERSION IN PLACE SO SPEED INCREASE MAY
BE LIMITED. THE LOW ACROSS THE PLAINS WILL LIFT NORTHWARD INTO THE
CANADIAN PRAIRIES AND INTENSIFY SUNDAY KEEPING A TIGHT PRESSURE
GRADIENT ACROSS THE LAKE AND TURN WINDS MORE SOUTHWESTERLY FOR
SUNDAY AFTERNOON. THE STABLE LAYER WILL ONCE AGAIN LIMIT WIND SPEEDS
ACROSS THE OPEN WATERS BUT OFFSHORE FLOW ON THE WEST AND SOUTH
SHORES WILL ALLOW FOR A STRONGER BREEZE STRETCHING A FEW MILES FROM
SHORE. THE SURFACE LOW WILL THEN TRACK EASTWARD ACROSS SOUTHERN
MANITOBA AND WESTERN ONTARIO EARLY NEXT WEEK BRINGING A COOL FRONT
ACROSS THE LAKE TURNING WINDS WESTERLY.

MDB

&&

.LOT WATCHES/WARNINGS/ADVISORIES...
IL...NONE.
IN...NONE.
LM...DENSE FOG ADVISORY...LMZ080-LMZ567-LMZ669-LMZ671-LMZ673-LMZ675-
     LMZ740-LMZ741-LMZ742-LMZ743-LMZ744-LMZ745-LMZ777-LMZ779-
     LMZ868-LMZ870-LMZ872-LMZ874-LMZ876-LMZ878 UNTIL 10 AM
     THURSDAY.

&&

VISIT US AT HTTP://WEATHER.GOV/CHICAGO (ALL LOWERCASE)

FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT:
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.CHICAGO.GOV
WWW.TWITTER.COM/NWSCHICAGO
WWW.YOUTUBE.COM/NWSCHICAGO
Hazardous weather outlook, Jun 25, 10:01 AM CST, 4 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
1101 AM CDT WED JUN 25 2014

ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019-
261615-
WINNEBAGO-BOONE-MCHENRY-LAKE ILLINOIS-OGLE-LEE-DE KALB-KANE-
DUPAGE-COOK-LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON-
IROQUOIS-FORD-LAKE INDIANA-PORTER-NEWTON-JASPER-BENTON-
1101 AM CDT WED JUN 25 2014 /1201 PM EDT WED JUN 25 2014/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL ILLINOIS...
NORTHEAST ILLINOIS AND NORTHWEST INDIANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

  WEATHER HAZARDS EXPECTED:

  SCATTERED THUNDERSTORMS...A FEW OF WHICH MAY PRODUCE:
   GUSTY WINDS UP TO 50 MPH.
   HEAVY DOWNPOURS WITH LOCALIZED FLOODING.
   NICKEL SIZE HAIL.
   OCCASIONAL LIGHTNING.

  AREAS AFFECTED AND TIMING:

  SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP EARLY THIS
  AFTERNOON ACROSS MUCH OF THE OUTLOOK AREA AND PERSIST INTO LATE
  AFTERNOON BEFORE WANING IN COVERAGE INTO EARLY EVENING.

  DISCUSSION:

  AS AN UPPER LEVEL DISTURBANCE MOVES OVER A CONTINUED UNSTABLE
  AND MOIST AIR MASS TODAY...SCATTERED THUNDERSTORM DEVELOPMENT IS
  EXPECTED ALONG A LINGERING FRONTAL BOUNDARY. ANY THUNDERSTORM
  WILL HAVE THE POTENTIAL TO BE STRONG THIS AFTERNOON...BEFORE
  COVERAGE AND INTENSITY OF THESE STORMS DECREASES LATER THIS
  EVENING.

DENSE FOG WILL BE OBSERVED NEAR THE LAKE MICHIGAN SHORE
TODAY...PUSHING FURTHER INLAND THIS EVENING INTO OVERNIGHT.

WATER LEVELS WILL REMAIN IN FLOOD ALONG PORTIONS OF THE
ILLINOIS...IROQUOIS...AND KANKAKEE RIVERS...AS WELL AS SUGAR
CREEK.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THERE WILL BE PERIODIC CHANCES OF THUNDERSTORMS.

WATER LEVELS WILL REMAIN ELEVATED ALONG PORTIONS OF AREA RIVERS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NECESSARY THIS AFTERNOON.

&&

LMZ740>745-261615-
WINTHROP HARBOR TO WILMETTE HARBOR-
WILMETTE HARBOR TO NORTHERLY ISLAND-
NORTHERLY ISLAND TO CALUMET HARBOR-CALUMET HARBOR TO GARY-
GARY TO BURNS HARBOR-BURNS HARBOR TO MICHIGAN CITY-
1101 AM CDT WED JUN 25 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ILLINOIS NEARSHORE
WATERS OF LAKE MICHIGAN AND THE INDIANA NEARSHORE WATERS OF LAKE
MICHIGAN.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

AREAS OF DENSE FOG WILL CONTINUE.

THERE IS A CHANCE FOR THUNDERSTORMS THIS AFTERNOON.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

AREAS OF DENSE FOG ARE PROBABLE THROUGH THURSDAY MORNING.

THERE WILL BE PERIODIC CHANCES FOR THUNDERSTORMS THURSDAY NIGHT
THROUGH TUESDAY.

&&

LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868-
870-872-874-876-878-261615-
LAKE MICHIGAN FROM MICHIGAN CITY IN TO ST. JOSEPH MI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM SEUL CHOIX POINT TO ROCK ISLAND PASSAGE 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN SOUTH OF A LINE FROM SEUL CHOIX POINT TO THE
MACKINAC BRIDGE AND NORTH OF A LINE FROM CHARLEVOIX MI TO SOUTH
FOX ISLAND 5 NM OFFSHORE-
LAKE MICHIGAN FROM CHARLEVOIX TO POINT BETSIE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM POINT BETSIE TO MANISTEE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY TO TWO RIVERS WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM TWO RIVERS TO SHEBOYGAN WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM SHEBOYGAN TO PORT WASHINGTON WI 5 NM OFFSHORE
TO MID LAKE-
LAKE MICHIGAN FROM PORT WASHINGTON TO NORTH POINT LIGHT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM NORTH POINT LIGHT TO WIND POINT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WIND POINT WI TO WINTHROP HARBOR IL 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WINTHROP HARBOR TO WILMETTE HARBOR IL 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WILMETTE HARBOR IL TO MICHIGAN CITY IN 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM PENTWATER TO MANISTEE MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM WHITEHALL TO PENTWATER MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM GRAND HAVEN TO WHITEHALL MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM HOLLAND TO GRAND HAVEN MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM SOUTH HAVEN TO HOLLAND MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM ST. JOSEPH TO SOUTH HAVEN MI 5 NM OFFSHORE TO
MID LAKE-
1101 AM CDT WED JUN 25 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE OPEN WATERS OF LAKE
MICHIGAN.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

AREAS OF DENSE FOG WILL CONTINUE ACROSS THE CENTRAL AND SOUTHERN
PORTIONS OF THE LAKE THIS AFTERNOON AND TONIGHT.

THERE IS A CHANCE FOR THUNDERSTORMS THIS AFTERNOON.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

DENSE FOG IS POSSIBLE ESPECIALLY ACROSS SOUTHERN PORTIONS OF THE
LAKE ON THURSDAY MORNING.

THERE IS A CHANCE OF THUNDERSTORMS THURSDAY NIGHT THROUGH MONDAY.

&&

RODRIGUEZ

VISIT US AT HTTP://WEATHER.GOV/CHICAGO (ALL LOWERCASE)

FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT:
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.CHICAGO.GOV
WWW.TWITTER.COM/NWSCHICAGO
WWW.YOUTUBE.COM/NWSCHICAGO

In the hours before

Special weather statement, Jun 25, 1:37 PM CST, 1 hour 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
237 PM CDT WED JUN 25 2014

ILZ014-022-252000-
COOK IL-WILL IL-
237 PM CDT WED JUN 25 2014

...SPECIAL WEATHER STATEMENT...

AT 235 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR FRANKFORT...MOVING SOUTHEAST AT 25 MPH.

PEA TO DIME SIZE HAIL...WINDS TO 50 MPH...OCCASIONAL CLOUD TO
GROUND LIGHTNING...AND BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THIS
STORM.

CITIES AND TOWNS AFFECTED...
  FRANKFORT...          MOKENA...             TINLEY PARK...
  MATTESON...           RICHTON PARK...       OLYMPIA FIELDS...
  MONEE...              UNIVERSITY PARK...    PARK FOREST...

OTHER LOCATIONS AFFECTED...
FIRST MIDWEST BANK AMPHITHEATRE...GOVERNORS STATE UNIVERSITY...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES. HEAVY RAINFALL COULD LEAD TO STANDING WATER ON ROADWAYS AND
POOR VISIBILITY. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM
HAS PASSED.

&&

LAT...LON 4150 8759 4134 8777 4151 8795 4159 8785
TIME...MOT...LOC 1937Z 302DEG 14KT 4151 8780

BIRK
Special weather statement, Jun 25, 1:40 PM CST, 1 hour 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
240 PM CDT WED JUN 25 2014

ILZ013-014-022-252015-
COOK IL-DUPAGE IL-WILL IL-
240 PM CDT WED JUN 25 2014

...SPECIAL WEATHER STATEMENT...

AT 238 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR WILLOW SPRINGS...MOVING SOUTHEAST AT 25 MPH.

PEA TO DIME SIZE HAIL...WINDS TO 45 MPH...AND OCCASIONAL
CLOUD TO GROUND LIGHTNING...ARE POSSIBLE WITH THIS STORM.

CITIES AND TOWNS AFFECTED...
  WILLOW SPRINGS...     BURR RIDGE...         INDIAN HEAD PARK...
  COUNTRYSIDE...        HODGKINS...           DARIEN...
  WESTERN SPRINGS...    HINSDALE...           CLARENDON HILLS...

OTHER LOCATIONS AFFECTED...
ARGONNE NATIONAL LABORATORY...MORAINE VALLEY COMMUNITY COLLEGE...
TOYOTA PARK...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES.  SEEK
SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.

&&

LAT...LON 4173 8771 4158 8786 4174 8804 4183 8796
TIME...MOT...LOC 1940Z 302DEG 15KT 4172 8790

BIRK
Special weather statement, Jun 25, 1:58 PM CST, 1 hour before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
258 PM CDT WED JUN 25 2014

ILZ014-022-023-INZ001-252030-
COOK IL-KANKAKEE IL-LAKE IN-WILL IL-
258 PM CDT WED JUN 25 2014

...SPECIAL WEATHER STATEMENT...

AT 255 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR UNIVERSITY PARK...MOVING SOUTHEAST AT 30
MPH.

PEA TO DIME SIZE HAIL...WINDS TO 50 MPH...OCCASIONAL CLOUD TO
GROUND LIGHTNING...AND BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THIS
STORM.

CITIES AND TOWNS AFFECTED...
  UNIVERSITY PARK...    CRETE...              STEGER...
  PARK FOREST...        BEECHER...            CEDAR LAKE...
  LAKE DALECARLIA...

OTHER LOCATIONS AFFECTED...
GOVERNORS STATE UNIVERSITY...LAKE COUNTY FAIRGROUNDS...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES. HEAVY RAINFALL COULD LEAD TO STANDING WATER ON ROADWAYS AND
POOR VISIBILITY. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM
HAS PASSED.

&&

LAT...LON 4139 8731 4116 8754 4140 8776 4151 8768
TIME...MOT...LOC 1958Z 310DEG 27KT 4139 8765

BIRK
Local storm report, Jun 25, 2:01 PM CST, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
301 PM CDT WED JUN 25 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0255 PM     HEAVY RAIN       ROMEOVILLE              41.65N 88.09W
06/25/2014  M1.13 INCH       WILL               IL   OFFICIAL NWS OBS

            NWS OFFICE. RAIN FELL IN ONE HOUR.

&&

MORRIS
Special weather statement, Jun 25, 2:24 PM CST, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
324 PM CDT WED JUN 25 2014

ILZ003-008-252100-
OGLE IL-WINNEBAGO IL-
324 PM CDT WED JUN 25 2014

...SPECIAL WEATHER STATEMENT...

AT 321 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR PECATONICA...MOVING SOUTHEAST AT 25 MPH.

UP TO PENNY SIZE HAIL...WINDS TO 45 MPH...OCCASIONAL CLOUD
TO GROUND LIGHTNING...AND BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH
THIS STORM.

CITIES AND TOWNS AFFECTED...
  PECATONICA...         WINNEBAGO...

OTHER LOCATIONS AFFECTED...
WINNEBAGO COUNTY FAIRGROUNDS...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. HEAVY
RAINFALL COULD LEAD TO STANDING WATER ON ROADWAYS AND POOR
VISIBILITY. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS
PASSED.

&&

LAT...LON 4232 8914 4213 8930 4226 8941 4233 8941
      4240 8939
TIME...MOT...LOC 2024Z 308DEG 19KT 4233 8935

BIRK
Special weather statement, Jun 25, 2:50 PM CST, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
350 PM CDT WED JUN 25 2014

ILZ003-004-008-011-252115-
BOONE IL-DE KALB IL-OGLE IL-WINNEBAGO IL-
350 PM CDT WED JUN 25 2014

...SPECIAL WEATHER STATEMENT...

AT 348 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR ROCKFORD AIRPORT...MOVING SOUTHEAST AT 25
MPH.

DIME TO PENNY SIZE HAIL...WINDS TO 40 MPH...OCCASIONAL CLOUD
TO GROUND LIGHTNING...AND BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH
THIS STORM.

CITIES AND TOWNS AFFECTED...
  ROCKFORD AIRPORT...   CHERRY VALLEY...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. HEAVY
RAINFALL COULD LEAD TO STANDING WATER ON ROADWAYS AND POOR
VISIBILITY. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS
PASSED.

&&

LAT...LON 4221 8876 4204 8899 4218 8916 4227 8903
TIME...MOT...LOC 2050Z 306DEG 21KT 4221 8904

BIRK

The radar

The Milwaukee radar (KMKX), 96 km away, was scanning. The volume nearest the first event began at 20:57 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Winnebago

When
June 25, 2:58 PM CST to 3:00 PM CST
Where
Winnebago County, 1.02 mi E of (Rfd) Rockford Airport
Measured
0.88 in hail
Reported by
Amateur Radio
Coordinates
42.200, -89.080

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Illinois in 2014Every state in 2014This day in weather historyWarnings in Illinois, June 2014

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 529472.